Hail, Lamar
- When
- June 1, 3:10 PM CST to 3:12 PM CST
- Where
- Lamar County, 0.94 mi WSW of Baxterville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.073, -89.614
A few weak areas of low pressure combined with instability and gulf moisture to produce scattered thunderstorms across the region. A few storms reached severe limits and produced hail, wind damage, and localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A few weak areas of low pressure combined with instability and gulf moisture to produce scattered thunderstorms across the region. A few storms reached severe limits and produced hail, wind damage, and localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 1, 2:30 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE JUN 1 2010 .DISCUSSION...(TUESDAY THROUGH FRIDAY NIGHT) MAIN FOCUS OF THIS UPDATE WILL BE ON THE CONTINUED DAYTIME CONVECTION AND SLIGHTLY WARMING TEMPERATURES THROUGH THE WEEK AND AN APPROACHING UPPER LEVEL LOW THAT MAY LINGER ACROSS THE REGION ENHANCING RAIN CHANCES THURSDAY INTO THE BEGINNING OF THE WEEKEND. AFTERNOON CONVECTION IS ONGOING AMIDST 2000-3000J/KG SBCAPE AND SURFACE DEWPOINTS IN THE UPPER 60S AND LOW 70S ACROSS THE REGION. SHOWER AND THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THIS AFTERNOON AND EARLY EVENING HOURS. SOME SHOWER AND THUNDERSTORM ACTIVITY MAY LAST AFTER SUNSET WHERE EXISTING OUTFLOW BOUNDARY CONVERGENCE PERSISTS. HOWEVER...ALL ACTIVITY WILL DISSIPATE BY 9-10PM THIS EVENING. MODEL SUITE OF GFS/NAM/ECMWF TRY TO CONVEY SOME RISING OF LOW TO MID LEVEL HEIGHTS ACROSS THE LOWER MISSISSIPPI VALLEY REGION THIS AFTERNOON BUT THEN AGAIN SHOW SUBTLE LOWERING OF 20DM THIS EVENING AT THE H500 LEVEL. THIS TREND HOLDS TRUE FOR THE H700 AND H850 LEVELS AS WELL. THE LOWERING HEIGHTS WILL AID IN ADDITIONAL COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PREVIOUS DAYS. SKIES WILL CLEAR OFF TONIGHT WITH THE EXCEPTION OF SOME HIGH TO MID LEVEL CLOUDS FROM TODAY/S CONVECTION. HEADING INTO WEDNESDAY...A MOIST/UNSTABLE AIRMASS WILL REMAIN IN-PLACE OVER THE ARKLAMISS REGION AS AN UPPER LEVEL LOW MOVES OUT OF THE SOUTHWEST CONUS TOWARDS CENTRAL TEXAS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE ON TAP WITH ~2000J/KG TO ~2500J/KG SBCAPE...NO CIN...AND PWATS RANGING FROM 1.6 NORTH TO 1.9 SOUTH. LAPSE RATES WILL REMAIN WEAK (5.5-6C/KM) AND VERTICAL TOTALS OF ~25. THUS...ONE CAN EXPECT SIMILAR CONDITIONS TO TODAY WITH SOME THUNDERSTORMS BECOMING STRONG WITH PEA TO DIME SIZED HAIL AND GUSTY WINDS OF 30-40MPH. WILL MAKE MENTION OF THREAT IN HWO. CONVECTION SHOULD INITIATE AS TEMPERATURES APPROACH THE MID TO UPPER 80S TOMORROW BY 1PM AND LASTING THROUGH THE EARLY EVENING HOURS. AS FOR WEDNESDAY NIGHT...CLOUDS WILL DIMINISH INTO THE EVENING AND OVERNIGHT HOURS INTO THURSDAY FOLLOWING PEAK HEATING. INCREASED THURSDAY MORNING LOWS BY A DEGREE OR SO WITH READINGS IN THE UPPER 60S WITH SOME 70S AROUND DUE TO ADDITIONAL CLOUD COVER. INCREASED H700-300 CONVERGENCE OVER THE REGION ASSOCIATED WITH UPPER LEVEL LOW. SOME MODEL DISCREPANCIES BEGIN AT THIS STAGE WITH THE POSITION AND STRENGTH OF THE UPPER LOW. 12Z GFS IS SLOWER THAN 31/0Z ECMWF AND 15Z SREF. GFS POSITIONING LAGS THE ENERGY AND SUBSEQUENT COLD POCKET IN EASTERN TEXAS THROUGH THE DAY THURSDAY WHILE THE ECMWF/SREF ARE MORE PROGRESSIVE BY BRING THE LOW ACROSS LOUISIANA AND EVEN AS FAR EAST AS THE SOUTHERN MISSISSIPPI. WENT AHEAD WITH A BLEND OF GFS/ECMWF FOR CONTINUITY. THURSDAY AGAIN WILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH CONTINUED MOIST/UNSTABLE AIRMASS. EXPECT A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS WITH SOME DYNAMIC UPLIFT IN ADDITION TO THE ALREADY PRESENT THERMODYNAMIC LIFT WITH MLCAPES 1500-2000J/KG. THUNDERSTORM ACTIVITY THURSDAY LOOKS TO BE CONFINED TO THE SOUTH WHERE EARLIER RAINS/CLOUDS ACROSS NORTHERN SECTION LIMIT INSTABILITY. THUNDERSTORM ACTIVITY WILL WANE GOING INTO THURSDAY NIGHT AND FRIDAY MORNING BUT RAIN SHOWER MAY LINGER AROUND AS UPPER LEVEL LOW EDGES CLOSER TO ARKLAMISS REGION. EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS FRIDAY AS UPPER LEVEL LOW BREAKS OFF FROM THE MAIN FLOW AND BECOMES NEARLY STATIONARY OVER THE LOWER MISSISSIPPI RIVER VALLEY. INCREASED POPS FOR BOTH PERIODS ON FRIDAY TO ACCOUNT FOR THE SLOW PROGRESSION OF THE UPPER LEVEL SUPPORT FOR ONGOING SHOWERS AND THUNDERSTORMS. THIS MAY HAVE TO BE INCREASED IN FUTURE UPDATES IF UPPER LOW PROGRESSION REMAINS SLOW. MEX MOS TEMPERATURES FOR FRIDAY ARE SHOOTING FOR THE MID 90S..THAT MAY BE A BIT AGGRESSIVE GIVEN NEAR-STAGNANT UPPER LEVEL LOW OVER THE REGION AND HAVE CUT FRIDAY HIGH TEMPS BACK A BIT. IF UPPER LEVEL LOW REMAINS IN PLACE AS SUGGESTED BY GFS/ECMWF...THE LATE WEEK AND EARLY PART OF THE WEEKEND COULD BE WET FOR MOST AREAS./JA/ && .AVIATION...VFR CONDS WILL PREVAIL THRU THE AFTN ACCOMPANIED BY LGT SFC WNDS. ISOLD-SCT SHWRS/TS ARE XPCTD TO CONTINUE INTO THE EARLY EVENING HOURS DIMINISHING IN COVERAGE 02-04Z. OCSNL MVFR/IFR CONDS INVOF THESE SHWRS AND STORMS LIKELY. VFR CONDS XPCTD THRU THE REST OF THE EVENING BEFORE A GRADUAL TREND TOWARD MVFR IN MIST OCCURS 09-11Z. CHANCES FOR MVFR/IFR WILL BE HIGHEST NEAR THE MEI/HBG/JAN AREAS. LGT SFC WINDS XPCTD THRU THE PERIOD. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 91 69 91 / 22 29 16 24 MERIDIAN 67 90 68 89 / 24 37 24 37 VICKSBURG 68 91 70 91 / 22 22 12 21 HATTIESBURG 69 90 69 91 / 36 54 29 46 NATCHEZ 70 90 70 91 / 23 39 19 30 GREENVILLE 71 92 71 91 / 10 15 9 19 GREENWOOD 69 91 69 91 / 8 18 12 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && JA/BK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE JUN 1 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS...AND AGAIN ON WEDNESDAY AFTERNOON. OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AS AN UPPER LEVEL DISTURBANCE TRANSITS THE REGION. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 156 PM CDT TUE JUN 1 2010 ARZ074-075-LAZ007-011925- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 156 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF PARKDALE AT 156 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND EXTREME NORTHEASTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE JUN 1 2010 LAZ024-011930- CATAHOULA LA- 200 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF WALLACE RIDGE AT 200 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN CATAHOULA PARISH SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT TUE JUN 1 2010 MSZ030-011940- CLAY MS- 210 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 4 MILES EAST OF WEST POINT AT 210 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE JUN 1 2010 MSZ039-046-012000- KEMPER MS-NOXUBEE MS- 230 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GHOLSON AT 230 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT TUE JUN 1 2010 ARZ075-LAZ008-009-MSZ040-012010- CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-ISSAQUENA MS- 241 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GASSOWAY AT 242 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN ISSAQUENA AND SOUTH CENTRAL CHICOT COUNTIES... AND NORTHERN EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. BK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT TUE JUN 1 2010 LAZ009-016-MSZ047-012055- EAST CARROLL LA-WARREN MS-MADISON LA- 339 PM CDT TUE JUN 1 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MANSFORD AT 339 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHWESTERN WARREN COUNTY...AND NORTH CENTRAL MADISON AND SOUTH CENTRAL EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. MRM
The national radar mosaic for the moment the first event began.
5 hail, 3 lightning, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Several trees and power lines were blown down and a car was damaged. Some of the power lines caught fire.
Some Trees were blown down southeast of New Hebron.
One road was flooded in Petal with a few additional roads flooded north of Petal.
Lightning struck an industrial complex and initiated a large 2-alarm fire at the intersection of North Mill Road and West Monument Street.
Nickel to quarter sized hail occurred on Interstate 55 near Bogue Chitto. Winds were also estimated at 50 mph.
Dime sized hail was reported at exit 30 on Interstate 55 south near Bogue Chitto.
A vehicle was struck by lightning near Bogue Chitto.
During the mid afternoon a house was struck by lightning in Bogue Chitto.
Many roads were flooded in Meridian with several cars stalled and flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233830, 233833, 244528, 233836, 233844, 233845, 233856, 233862, 233863, 233864, 233867, 233869.